MAUDE Adverse Event Report: RTI SURGICAL CABLE TENSIONER WITH PISTOL GRIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

RTI SURGICAL CABLE TENSIONER WITH PISTOL GRIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.221.015
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a procedure, the tensioner portion of the cable system would not allow it to tension properly.There was an unknown surgical delay.The procedure was successfully completed.Patient outcome is unknown.This report is for a cable tensioner.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: part: 03.221.015.Synthes lot: p154925.Supplier lot: p154925.Release to warehouse date: july 01, 2013.Supplier: (b)(4).No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Service and repair evaluation: the customer reported that the tensioner portion of the cable system would not allow it to tension properly.The repair technician reported the teeth of the thumb release 407 ¿ 230 have broken off, making the tensioner unable to ratchet and hold tension.Also, the device required further testing at the vendor.The cause of the issue is unknown.The item will be repaired and will be returned to the customer upon completion of the service and repair process.Finalized service record will be archived.The evaluation was confirmed.The device was deemed serviceable and will be returned to the customer; no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: part # 03.221.015.Synthes lot # p154925.Supplier lot # p154925.Release to warehouse date: 01jul2013.Supplier: pioneer surgical technology.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the complaint device, cable tensioner with pistol grip (product code: 03.221.015, lot number: p154925) was returned to customer quality (cq) west chester for investigation.Upon visual inspection, the teeth on the thumb release was found broken.Functional test: the teeth on the thumb release 407-230 have broken off making the tensioner unable to ratchet and hold tension.Can the complaint be replicated? yes, the complaint can be replicated on the returned device during functional test.Service and repair evaluation: the customer reported the tensioner portion of the cable system would not allow it to tension properly.The repair technician reported the device need further testing at the vendor.The vendor reported that the teeth on the thumb release 407-230 had broken off making the tensioner unable to ratchet and hold tension.The cause of the issue could not be determined.The reason for repair is damaged component.The item could not be serviced/reworked and will be sent to customer quality.The evaluation was confirmed.Document/specification review: based on the date of manufacture, the current and manufactured version of drawings were reviewed.Cable tensioner with trigger handle, 03_221_015 current)and manufactured revision dimensional inspection: the dimensional inspection was deemed irrelevant to the complaint condition as this had been identified as a post manufacturing damage during investigation.Complaint confirmed: yes, the complaint can be confirmed based on the available information.Investigation conclusion: the cable tensioner had a damaged and broken part which resulted in the device not being able to tension or tighten.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/ specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CABLE TENSIONER WITH PISTOL GRIP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
RTI SURGICAL
375 river park circle
marquette MI 49855
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
dan nelson
375 river park circle
marquette, MI 49855
MDR Report Key12354315
Report Number1833824-2021-00070
Device Sequence Number3585568
Product Code LXH
UDI-Device Identifier10886982076748
UDI-Public(01)10886982076748
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.221.015
Device Catalogue Number03.221.015
Device Lot NumberP154925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer09/24/2021
10/15/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date09/24/2021
11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown